A 45-year-old male asked:
hi. i was put on a med for the last mth to hopefully help pass a kidney stone.
ive experienced some severe pain at times but now i have quite a bit of blood in my stool .... is this expected to happen
1 doctor answer • 2 doctors weighed in
General Practice 10 years experience
Not likely: There would not be any direct connection traditionally between passing a kidney stone and blood in stool. It's hard to distinguish what it might be in this venue. It's important whether it's bright red or dark/tarry. Regardless, it is worth getting seen by your primary physician as soon as you can. If the amount of blood increases or your feel dizzy/light-headed, go the to the ER.
Last updated Sep 21, 2016
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
$15 per month
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.